I have a 7yr. old on Kepra for seizure, now has major behavior issues, anyone else take this med?

7 Comments

View replies by

Maria Christina - posted on 10/24/2015

3

0

0

My son was on that for 3days I noticed a difference that quick With his personally .I had him to his neurologist he recommend that we try zonisamide it worked good luck

[deleted account]

Tammy,

The side effects are listed as:

Acne; constipation; dizziness; drowsiness; dry mouth; headache; indigestion; nausea; stomach pain; tiredness; tremor; trouble sleeping; unusual walk; vomiting.

However, Jake seems to be ok with most of these. He has another condition (NF1) with brain lesions and a glioma which causes balance issues and headaches. It would be hard to tell if these are caused by the NF1 or the meds. We chose it mostly because of the lack of behavior side effects. It sounds like you've been through the ringer with different medications. I hope you find one that works for him. God Bless.

Tammy - posted on 07/31/2009

5

1

0

helen, any advice on what meds have worked with your daughter with the least amount of side effects. I realize each med effects everyone differently, but its still good to know what works for some people. Thanks

User - posted on 07/31/2009

1

0

0

Hello Tammy- I also have a daughter (Christine 30 years old) who suffers from a seizure disorder. Over the years we have tried many different seizure medications, and the one big reason for the changes was because of the affects on her behavior.Our understanding is that almost all seizure meds. can affect behavior and with our daughter they do.

Tammy - posted on 07/31/2009

5

1

0

Liane, the doctor did let us know of the possible side effects of the meds. Unfortunately we have tried Lyrica (caused a 20 lb. wt. gain), Topamax (caused huge cognitive delays), dilantin (allergic reaction), and at least one other med I can't remember. I am not familiar with Trileptal, how are the side effects of that med? Its been a real awakening to me about the side effects of all the seizure meds. It's actually pretty sad that more research is not done for epilepsy, hopefully that will change. Thanks for the advice, Tammy

[deleted account]

Tammy, my son (6) is on Trileptal for seizures. They wanted to give him Kepra first, but since the side effects were behavioral, we opted for the next med. Jake had behavior issues before finding out about the epilepsy so we didn't want to add to our full plate! Did your son's doc let you know the side effects? Jake's doc said that it could make him violent at times or explode. He said that it doesn't happen to everyone, but it sounds like it for your little guy. -Liane

[deleted account]

Tammy, my son (6) is on Trileptal for seizures. They wanted to give him Kepra first, but since the side effects were behavioral, we opted for the next med. Jake had behavior issues before finding out about the epilepsy so we didn't want to add to our full plate! Did your son's doc let you know the side effects? Jake's doc said that it could make him violent at times or explode. He said that it doesn't happen to everyone, but it sounds like it for your little guy. -Liane

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms